Alert archive / Alabama / Frost Advisories in 2015
Frost Advisory 3, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 17, 2015, 3:02 PM CDT for 14 counties in Alabama. It took effect at Oct 18, 2015, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2015, 3:02 PM CDT (20:02 UTC)
- In effect from
- Oct 18, 2015, 2:00 AM CDT
- Expired
- Oct 18, 2015, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 70 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2427 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS74 KBMX 172002 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT SAT OCT 17 2015 ...AREAS OF FROST POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL ALABAMA... ALZ011>015-017>021-026>029-181300- /O.NEW.KBMX.FR.Y.0003.151018T0700Z-151018T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE 302 PM CDT SAT OCT 17 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY. * TEMPERATURES...34 TO 38 DEGREES FOR A COUPLE HOURS AROUND SUNRISE * IMPACTS...FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
454 WWUS74 KBMX 180820 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 AM CDT SUN OCT 18 2015 ...FROST POSSIBLE ACROSS PORTIONS OF NORTH CENTRAL ALABAMA THIS MORNING AND AGAIN ON MONDAY MORNING... ALZ011>015-017>021-026>029-181400- /O.NEW.KBMX.FR.Y.0004.151019T0600Z-151019T1300Z/ /O.CON.KBMX.FR.Y.0003.000000T0000Z-151018T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...PELL CITY...MOODY...TALLADEGA... SYLACAUGA...ASHLAND...ROANOKE 320 AM CDT SUN OCT 18 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY. * TEMPERATURES...34 TO 37 DEGREES. * IMPACTS...FROST WILL AFFECT SENSITIVE VEGETATION. TAKE PRECAUTIONS TONIGHT TO PROTECT OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 17, 12:37 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 17, 12:37 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT SAT OCT 17 2015 .UPDATE... MORNING UPDATE. && .DISCUSSION... A FEW CIRRUS MAY APPEAR IN THE SKY...BUT UPPER LEVEL MOISTURE MOVING WEST TO EAST WILL MOVE INTO AN INCREASINGLY DRY ENVIRONMENT AND NOT EXPECTED MUCH CLOUD COVER THIS AFTERNOON. BASED ON WARMING TRENDS...INCREASED HIGHS BY A DEGREE OR SO MAINLY SOUTH. OTHERWISE...DRY AND BREEZY CONDITIONS CONTINUE. 75 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS THE NEXT 24 HOURS. CLOUDS WILL BE FEW AND FAR BETWEEN WITH MAYBE A FEW MID TO HIGH LEVEL CLOUDS. OTHERWISE...THE ATMOSPHERE REMAIN QUITE DRY. WINDS WILL BE A BIT GUSTY THIS AFTERNOON...WITH POTENTIAL OF GUSTS IN THE 17-22 KT RANGE. WINDS WILL BE SOMEWHAT VARIABLE FROM 030-340. WINDS DECREASE OVERNIGHT TO AROUND 5 KTS AND THEN INCREASE TO 6-9KTS SUNDAY. THERE MAY BE A FEW GUSTS ON SUNDAY TOO BUT PROBABLY SLIGHTLY LESS THAN TODAY. WINDS SWING AROUND TOT HE NORTHEAST TOMORROW AS THE RIDGE SLIDES EASTWARD. 75 && .FIRE WEATHER... AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 30 PERCENT AGAIN THIS AFTERNOON ACROSS MOST OF CENTRAL ALABAMA AND POSSIBLY ACROSS THE WEST ON SUNDAY AND MONDAY. 20 FOOT WINDS ARE EXPECTED TO BE NEAR OR ABOVE 10 MPH TODAY AND A RED FLAG WARNING FOR ALL OF CENTRAL ALABAMA HAS BEEN ISSUED. 20 FOOT WINDS ARE EXPECTED TO DECREASE SOME AS WE HEAD INTO SUNDAY AS THE SURFACE RIDGE SETTLES IN OVER THE EASTERN UNITED STATES...BUT WITH THE VERY DRY AIR ACROSS THE WEST PART OF THE STATE...IT WILL BE CLOSE FOR SUNDAY AND MONDAY...BUT WILL HOLD OFF ON A WATCH FOR NOW. RELATIVE HUMIDITY VALUES WILL INCREASE SOMEWHAT TUESDAY AND THE REST OF THE WEEK...BUT NO RAIN IS EXPECTED THROUGH NEXT WEEK. 75 && .PREV DISCUSSION... /ISSUED 405 AM CDT SAT OCT 17 2015/ SHORT TERM...TODAY AND TONIGHT. A DRY AND COOL AIRMASS HAS INVADED THE REGION AND TEMPERATURES ARE WIDELY VARYING ACROSS THE CWA THIS MORNING DUE TO A VERY SHALLOW INVERSION IN THE PRESENCE OF LIGHT NORTHERLY WINDS. DEW POINTS DURING THE AFTERNOON AND EVENING ON FRIDAY WERE CONSIDERABLY LOWER THAN GUIDANCE...AND HAVE LOWERED DEW POINTS FOR TODAY. VERY LOW RELATIVE HUMIDITY COMBINED WITH BRISK WINDS WILL LEAD TO DANGEROUS CONDITIONS FOR OUTDOOR BURNING THIS AFTERNOON. TEMPERATURES WILL DROP QUICKLY THIS EVENING WITH CLEAR SKIES AND RELATIVELY LIGHT WINDS. OVERNIGHT LOWS WILL BE RATHER TRICKY WITH ENOUGH OF A SURFACE PRESSURE GRADIENT TO PREVENT WINDS FROM BECOMING CALM OVERNIGHT IN HIGHER ELEVATIONS. WHERE THE SHALLOW INVERSION IS STRONGEST...LOWS COULD EASILY REACH THE UPPER 30S ESPECIALLY ACROSS THE NORTH. A FEW OF THE VERY ISOLATED COLD SPOTS COULD SEE MID 30S AND MAYBE A BIT OF FROST...BUT WILL FOREGO THE ISSUANCE OF AN ADVISORY FOR NOW. 87 LONG TERM...SUNDAY THROUGH FRIDAY. A DECENT SURFACE RIDGE WILL CONTINUE TO BUILD OVER THE EASTERN HALF OF THE UNITED STATES SUNDAY BEHIND THE FRONT THAT MOVED THROUGH THE STATE FRIDAY AND IS NOW ALONG THE NORTHERN GULF INTO FLORIDA. DRY WEATHER CONTINUES TO PREVAIL AS THE EASTERN U.S. RIDGE WILL CONTINUE TO KEEP ITS GRIP OVER THE STATE AS IT SINKS INTO THE SOUTHEAST U.S. MONDAY...WEAKENS...BUT REMAINS THROUGH MID WEEK. LOOK FOR MODERATING LOW TEMPERATURES AS WE APPROACH MID WEEK DUE TO THIS WEAKENING. ON THURSDAY...WHAT'S LEFT OF THE RIDGE SLIDES EAST AHEAD OF AN APPROACHING FRONT STRETCHING OUT OF A GREAT LAKES LOW SOUTHEASTWARD INTO MISSOURI AND TEXAS. HOWEVER...WITH THE LOW MOVING RAPIDLY EASTWARD AND ANOTHER RIDGE DIPPING SOUTHWARD FROM CANADA...THE FIRST FRONT WILL MOSTLY LIKELY WEAKEN AND GRAZE US WITH THE SECOND FRONT HELPING TO USHER IN ANOTHER EASTERN U.S. RIDGE FOR NEXT WEEKEND. HOWEVER...THERE DOES NOT LOOK TO BE ENOUGH MOISTURE OR FORCING FOR ANY SHOWER ACTIVITY. AS FOR OUR POTENTIAL SOUTHWESTERN GULF LOW PRESSURE SYSTEM. MODELS ARE TRENDING WESTWARD WITH ITS COURSE TO HAVE IT POSSIBLY AFFECT MEXICO AND TEXAS INSTEAD OF WANDERING NORTHWARD ACROSS THE GULF. HOWEVER...THE EXTENDED GUIDANCE DIVERGES GREATLY ABOUT ITS COURSE AFTER SATURDAY ONCE INLAND. NEEDLESS TO SAY...OUR FORECAST REMAINS DRY FOR THE NEXT 7 DAYS. 08 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 38 65 38 66 41 / 0 0 0 0 0 ANNISTON 39 65 40 66 43 / 0 0 0 0 0 BIRMINGHAM 41 67 41 69 46 / 0 0 0 0 0 TUSCALOOSA 41 70 42 71 46 / 0 0 0 0 0 CALERA 41 68 41 69 45 / 0 0 0 0 0 AUBURN 43 66 43 66 46 / 0 0 0 0 0 MONTGOMERY 44 72 42 70 46 / 0 0 0 0 0 TROY 40 70 42 69 47 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR- BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-CHILTON-CLAY- CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY- PERRY-PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST. CLAIR-SUMTER- TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON. &&
Hazardous weather outlook, Oct 17, 3:54 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 354 AM CDT SAT OCT 17 2015 ALZ011>015-017>050-181200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 354 AM CDT SAT OCT 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. LOW RELATIVE HUMIDITY VALUES AND BRISK WINDS WILL CAUSE A HIGH FIRE DANGER ACROSS ALL OF CENTRAL ALABAMA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW RELATIVE HUMIDITY VALUES AND MARGINAL WIND SPEEDS COULD LEAD TO A HIGH FIRE DANGER ACROSS PORTIONS OF CENTRAL ALABAMA SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:17 AM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
Nearby
Frost Advisories in Alabama, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.